Alert archive / Texas / Wind Advisories in 2022
Wind Advisory 8, NWS Brownsville, TX
NWS Brownsville, TX issued this wind advisory at Mar 6, 2022, 3:46 AM CST for Cameron County, Hidalgo County, Willacy County, Texas. It took effect at Mar 6, 2022, 11:00 AM CST. It was in force for 6 hr.
The area
The counties it named.
The facts
- Issued
- Mar 6, 2022, 3:46 AM CST (09:46 UTC)
- In effect from
- Mar 6, 2022, 11:00 AM CST
- Expired
- Mar 6, 2022, 5:00 PM CST
- In force
- 6 hr
- Issued by
- NWS Brownsville, TX
Counties Cameron County, TX, Hidalgo County, TX, Willacy County, TX
The radar
The Brownsville radar (KBRO), 57 km from the middle of the area, began a volume at 09:45 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Brownsville Intl, TX (KBRO), launched 00:00Z, 9.8 hours before the alert went out and 60 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 69 J/kg
- Mixed-layer CIN
- -590 J/kg
- Mixed-layer LCL
- 969 m above ground
- 0-6 km bulk shear
- 35 kt
- 0-1 km storm-relative helicity
- 44 m²/s²
- 0-3 km storm-relative helicity
- 136 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
564 WWUS74 KBRO 060946 NPWBRO URGENT - WEATHER MESSAGE National Weather Service Brownsville TX 346 AM CST Sun Mar 6 2022 TXZ253>257-061800- /O.NEW.KBRO.WI.Y.0008.220306T1700Z-220306T2300Z/ Southern Hidalgo-Inland Willacy-Inland Cameron-Coastal Willacy- Coastal Cameron- Including the cities of McAllen, Edinburg, Pharr, Mission, Weslaco, Raymondville, Brownsville, Harlingen, Port Mansfield, Port Isabel, South Padre Island, Laguna Heights, and Laguna Vista 346 AM CST Sun Mar 6 2022 ...WIND ADVISORY IN EFFECT FROM 11 AM THIS MORNING TO 5 PM CST THIS AFTERNOON... * WHAT...South winds 25 to 35 mph with gusts up to 40 mph expected. * WHERE...Willacy, Cameron, and Southern Hidalgo Counties. * WHEN...From 11 AM this morning to 5 PM CST this afternoon. * IMPACTS...Gusty winds could blow around unsecured light weight objects. Tree limbs could be blown down and a few power outages may result. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. && $$
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Brownsville, TX wrote its last area forecast discussion before this wind advisory went out at Mar 6, 3:43 AM CST, 3 minutes earlier.
Area forecast discussion, Mar 6, 3:43 AM CST, 3 minutes before
Area Forecast Discussion
National Weather Service Brownsville TX
343 AM CST Sun Mar 6 2022
.SHORT TERM (Today through Monday): Shortwave trough moving through
the 4-corners region today tracks across the Southern Plains tonight
and Monday. Warm and Windy today followed by a cold front passage
Monday afternoon dropping temperatures and increasing the chance of
rain. Models are in decent agreement with the timing of the front
with differences showing up in temperatures.
Low Level Jet remains elevated early this morning with current VAD
winds at 2-4K ft indicating 30-45kts which is right on nose of what
the GFS/ECMWF are depicting. Surface low over NW Texas with a
surface trough extending into NE Mexico should maintain a strong
pressure gradient today. Will issue a wind advisory for Southern
Hidalgo and the Lower RGV for the afternoon with wind gusts as high
as 40 mph. Morning low clouds mix-out after sunrise with plenty of
sun to warm up the already elevated morning lows pushing highs a few
degrees warmer than yesterday. High reach the mid to upper 80s to
lower 90s. Local Beaches will see highs in the lower 70s. Another
sultry night ahead of the cold front with winds not becoming light
until Midnight. Lows once again will be much above normal with
upper 60 to lower 70s.
Anticipated Cold Front advances steadily southward with NAM/GFS/EC
models in fairly good agreement on timing. Wind shift across the
North and Western Ranchlands by Noon with the Mid and Lower RGV
seeing a frontal passage between Noon and 3 PM. Temperatures are the
challenge with the colder NAM likely to handle the shallow Canadian
airmass better. Models indicate isentropic upglide developing fairly
quickly behind the front as a sharp surface inversion deepens with
the cold air advection and limited moisture depth . The capping
inversion and little to no instability should limit any convection
to scattered showers with rain and drizzle to fill in behind the
front. This will likely allow for temperatures to fall quickly with
morning and early afternoon highs in the 70s to near 80 falling into
the 50s and 60s.
.LONG TERM (Monday Night through Saturday): Monday afternoon's cold
front will be in the process of stalling off the Lower Texas
Coast Monday night. A weak shortwave at H5 plus an upper-level
jet streak will aid in the development of a coastal low along the
stationary front Tuesday morning. The coastal low will reinforce
the northerly wind (and thus cold air advection, or CAA)
throughout the day Tuesday. Meanwhile, southerly winds at 925 to
850 mb over top of the shallow cool air at the surface will
provide enough moisture to produce a stubborn stratus deck and
passing light to moderate showers/drizzle Monday night and lasting
into Wednesday morning, especially for areas east of I-69C. As
for temperatures, decided to blend in a bit of NBM25 with the NBM
to lower Tuesday's highs as the NAM, which has handled recent
cold fronts fairly well, continues to come in colder than other
model guidance.
The coastal low moves away Wednesday and will take the clouds and
showers/drizzle along with it from west to east. As a result, areas
out west are forecast to reach well into the 70s while those closer
to the coast, where clouds hang on into the afternoon, only climb
into the middle 60s.
High pressure takes over Wednesday night with onshore flow returning
Thursday as temperatures rebound back to near normal. Another cold
front will be diving south through the Lone Star state Thursday
night into Friday. Timing differences are vast on deterministic
models, so have leaned on NBM this far out. Either way, cooler than
normal temperatures are expected next weekend.
&&
.MARINE (Now through Monday): Pressure gradient peaks today and
once the morning inversion weakens moderate to fresh southeast
winds develop. Strongest winds are expected over the Laguna Madre
where Small Craft Advisories will be in effect this afternoon.
Winds not as strong over the Gulf waters with Exercise Caution
should suffice. Winds will be slow to lower tonight allowing seas
to build near 7 feet. Cold front moves through the coastal waters
Monday afternoon with strong north winds and hazardous seas
expected. Small Craft Advisories will be necessary for both the
Laguna Madre and the Gulf waters.
Monday Night through Thursday: Small Craft Advisories will
continue for the Laguna Madre and Gulf Waters Monday night in the
wake of the cold front. A few gusts near gale-force will also be
possible over Gulf Waters Monday night. Conditions begin improving
for the Laguna Madre Tuesday morning. However, hazardous marine
conditions persist on the Gulf Waters through Wednesday morning.
Winds begin weakening Wednesday morning with seas calming
Wednesday afternoon. Favorable marine conditions are expected
Thursday with a light to moderate east to southeast wind returning
to the Lower Texas Coastal Waters.
&&
.PRELIMINARY POINT TEMPS/POPS...
BAYVIEW/PORT ISABEL 81 70 77 52 / 0 0 60 60
BROWNSVILLE 84 70 80 54 / 0 0 60 60
HARLINGEN 86 70 79 52 / 0 0 60 60
MCALLEN 86 70 77 51 / 0 0 50 40
RIO GRANDE CITY 92 69 76 50 / 0 0 20 30
SOUTH PADRE ISLAND 73 70 73 57 / 10 10 60 70
&&
.BRO WATCHES/WARNINGS/ADVISORIES...
TX...Wind Advisory from 11 AM this morning to 5 PM CST this afternoon
for TXZ253>257.
GM...Small Craft Advisory from noon today to 6 PM CST this evening
for GMZ130-132-135.
&&
This product is also available on the web at:
https://weather.gov/rgv
Short Term...59-GB
Long Term...58-ReeseHazardous weather outlook, Mar 5, 6:46 PM CST, 9 hours before
Hazardous Weather Outlook National Weather Service Brownsville TX 646 PM CST Sat Mar 5 2022 TXZ248>257-351-353-070100- Zapata-Jim Hogg-Brooks-Inland Kenedy-Starr-Southern Hidalgo- Inland Willacy-Inland Cameron-Coastal Willacy-Coastal Cameron- Coastal Kenedy-Northern Hidalgo- 646 PM CST Sat Mar 5 2022 This Hazardous Weather Outlook is for portions of Deep South Texas. .DAY ONE...Tonight There is a moderate risk of rip currents at area beaches. .DAYS TWO THROUGH SEVEN...Sunday through Friday A Wind Advisory may be needed Sunday for the Lower Rio Grande Valley and coastal counties. An elevated rip current risk is possible for area beaches Sunday through Wednesday. .SPOTTER INFORMATION STATEMENT... Spotter activation will not be needed. GMZ130-132-135-150-155-170-175-070100- Laguna Madre from the Port of Brownsville to the Arroyo Colorado- Laguna Madre from the Arroyo Colorado To 5 NM north of Port Mansfield TX- Laguna Madre from 5 nm north of Port Mansfield to Baffin Bay TX- Gulf waters from Port Mansfield to the Rio Grande out 20 nm- Gulf waters from Baffin Bay to Port Mansfield out 20 nm- Gulf waters from Port Mansfield to the Rio Grande extending from 20 to 60 nm- Gulf waters from Baffin Bay to Port Mansfield extending from 20 to 60 nm- 646 PM CST Sat Mar 5 2022 This Hazardous Weather Outlook is for portions of The Gulf of Mexico and The Laguna Madre. .DAY ONE...Tonight Small Craft advisories may be needed for the Gulf waters late tonight. .DAYS TWO THROUGH SEVEN...Sunday through Friday Small Craft Advisories for the Laguna Madre will be possible Sunday and Monday. Small Craft Advisories for the Gulf of Mexico waters will be possible Sunday morning and likely Monday through Wednesday. .SPOTTER INFORMATION STATEMENT... Spotter activation will not be needed.
The office that day
Everything else NWS Brownsville, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Mar 6, 3:46 AM CST | Small Craft Advisory | BRO | 14 hr | |
| Mar 6, 8:02 AM CST | Marine Dense Fog Advisory | BRO | 3 hr | |
| Mar 6, 3:03 PM CST | Small Craft Advisory | BRO | 42 hr |
Nearby
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.